Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Nov 10, 2018, 2:22 PM PST for San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona. It took effect at Nov 11, 2018, 9:00 AM PST. It was in force for 33 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2018, 2:22 PM PST (22:22 UTC)
- In effect from
- Nov 11, 2018, 9:00 AM PST
- Expired
- Nov 12, 2018, 6:00 PM PST
- In force
- 33 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 12:00 PM PST | NON-TSTM WND GST 59 | 5 Ssw Crestline, CA | MESONET STATION F0494, CSU SAN BERNARDINO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3817 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615 WWUS85 KVEF 102222 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 222 PM PST Sat Nov 10 2018 .Strong northerly winds combined with low relative humidity and near critical fuels will bring enhanced fire weather danger to zones 101, 229, and 466 Sunday. AZZ101-CAZ229-NVZ466-111130- /O.UPG.KVEF.FW.A.0010.181111T1700Z-181112T0200Z/ /O.NEW.KVEF.FW.W.0020.181111T1700Z-181112T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 222 PM PST Sat Nov 10 2018 /322 PM MST Sat Nov 10 2018/ ...RED FLAG WARNING IN EFFECT FROM 9 AM PST /10 AM MST/ TO 6 PM PST /7 PM MST/ SUNDAY FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 9 AM PST /10 AM MST/ to 6 PM PST /7 PM MST/ Sunday. This replaces the Fire Weather Watch which had been in effect. * AFFECTED AREA...In Arizona...Fire weather zone 101.In California...Fire weather zone 229.In Nevada...Fire weather zone 466. * TIMING...Sunday morning through Sunday evening. * WIND...North 20 to 30 MPH with gusts to around 40 MPH. * HUMIDITY...Minimum afternoon humidity 8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
5 follow-up statements
905 WWUS85 KVEF 111038 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 238 AM PST Sun Nov 11 2018 .Strong northerly winds combined with low relative humidity and near critical fuels will bring enhanced fire weather danger to zones 101, 229, and 466 today. AZZ101-CAZ229-NVZ466-120200- /O.CON.KVEF.FW.W.0020.181111T1700Z-181112T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 238 AM PST Sun Nov 11 2018 /338 AM MST Sun Nov 11 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ THIS MORNING TO 6 PM PST /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Arizona...Fire weather zone 101.In California...Fire weather zone 229.In Nevada...Fire weather zone 466. * TIMING...This morning through this evening. * WIND...North 20 to 30 MPH with gusts to around 40 MPH. * HUMIDITY...Minimum afternoon humidity 8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
085 WWUS85 KVEF 112125 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 125 PM PST Sun Nov 11 2018 .Strong northerly winds combined with low relative humidity and near critical fuels will bring enhanced fire weather danger to zones 101, 229, and 466 today. AZZ101-CAZ229-NVZ466-121100- /O.EXT.KVEF.FW.W.0020.000000T0000Z-181113T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 125 PM PST Sun Nov 11 2018 /225 PM MST Sun Nov 11 2018/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM PST /7 PM MST/ MONDAY FOR STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Arizona...Fire weather zone 101.In California...Fire weather zone 229.In Nevada...Fire weather zone 466. * TIMING...Now through Monday evening. * WIND...North 20 to 30 MPH with gusts to around 40 MPH. * HUMIDITY...Minimum afternoon humidity 8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
767 WWUS85 KVEF 121054 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 254 AM PST Mon Nov 12 2018 AZZ101-CAZ229-NVZ466-122300- /O.CON.KVEF.FW.W.0020.000000T0000Z-181113T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 254 AM PST Mon Nov 12 2018 /354 AM MST Mon Nov 12 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Now through Monday evening. * WIND...After a reprieve in winds overnight, North winds 20 to 30 MPH with gusts to around 40 MPH will redevelop. * HUMIDITY...Minimum afternoon humidity 8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
876 WWUS85 KVEF 122259 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 259 PM PST Mon Nov 12 2018 AZZ101-CAZ229-NVZ466-130200- /O.CON.KVEF.FW.W.0020.000000T0000Z-181113T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 259 PM PST Mon Nov 12 2018 /359 PM MST Mon Nov 12 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Now through Monday evening. * WIND...North winds 20 to 30 MPH will diminish after sunset and become light overnight. * HUMIDITY...Minimum afternoon humidity 8 to 14 percent. * IMPACTS...A combination of strong winds...low relative humidity. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. && $$ weather.gov/lasvegas
087 WWUS85 KVEF 130135 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 535 PM PST Mon Nov 12 2018 .RED FLAG WARNING WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY. AZZ101-CAZ229-NVZ466-130245- /O.EXP.KVEF.FW.W.0020.000000T0000Z-181113T0200Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 535 PM PST Mon Nov 12 2018 /635 PM MST Mon Nov 12 2018/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... While conditions overnight will remain very dry...wind speeds will decrease significantly and Red Flag conditions will no longer be met. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Nov 10, 2:01 PM PST, 21 minutes earlier.
Area forecast discussion, Nov 10, 2:01 PM PST, 21 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 201 PM PST Sat Nov 10 2018 .SYNOPSIS...Sunny skies and cooler temperatures expected through the weekend. Windy conditions are expected on Sunday as another dry cold front moves through. This will be followed by benign week with sunny skies with slightly below average temperatures. && .SHORT TERM...through Tonight. Cool conditions will continue through the afternoon with temperature readings around the region just below normal values. A shortwave trough axis, currently positioned over the northern Great Basin, will continue to move southeastward overnight. As it does, it will usher in cold front that will bring gusty north winds to the region. These northerly winds are expected to stay below Wind Advisory criteria this evening. With clear skies tonight, overnight lows will range from mid 30s to low 50s in valley locales and from single digits to low 20s at higher elevations across the southern Great Basin and Mojave Desert. .LONG TERM...Sunday through Saturday. Main concern is still the next wind event down the Colorado River valley Sunday. Models have changed very little from yesterday, so left the Lake Wind Advisory in place and upgraded the Fire Weather Watch to a Red Flag Warning. Models also still agree on high amplitude Pacific ridging nosing in Monday, reducing the winds. This high will remain in control through much of the upcoming week, although it will weaken a bit as the next trough rides into the Pacific Northwest Wednesday. The high pressure will allow temperatures to rise about ten degrees from Monday to Friday. There are still some disagreements on how the pattern might shift by next weekend, but there is strong consensus on dry weather continuing, with temperatures near or slightly above normal. && .AVIATION...For McCarran...Light winds will continue through the afternoon remaining below 7 knots. Winds will begin to shift to the northwest tonight as a cold front approaches the valley. North winds will initially push in around 8-12 knots around 10z-12z. Speeds are expected to increase along with gusts between 16z-18z. North winds will persist through Sunday gradually decreasing Sunday evening. VFR conditions through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Generally light winds will continue through the afternoon. A cold front will begin to push into the region tonight and bring gusty north winds along with it. North gusts will be 15-30 knots at most locations, except along the Colorado River where gusts may reach 40 knots. VFR conditions through the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Boothe LONG TERM.............Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:27 AM PST | Fire Weather Watch | VEF | San Bernardino | 12 hr |
Nearby
Red Flag Warnings in California, 2018Red Flag Warnings in Nevada, 2018Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.